Aa
A
A
A
Close
Migraines and Headaches Community
6.72k Members
Avatar universal

can hallucinations be a result from stopping propranolol?

posted this a second time to change the title*

I want to try to stop taking propranolol for my migraines.. I still have them occasionally, but I wanted to see what it was like without it. I've been on it for about 3 years. Is it safe to stop this completely or do I have to lower the dosage and wean off it? I skipped one dose and my body was acting terribly. I could hardly sleep because my heart rate was so high. I kept having weird dreams and I'd wake up just to fall back asleep and keep having the dream. One time I woke up and was laying in bed and I swear I heard a voice talking to me. I talked back to see if it would reply and it did!! I feel like a lunatic for telling people this. Is this a normal side effect when being OFF the med? I started taking it again and got back to normal. I'm just confused as to why this would happen when I stop taking taking the medication. Any input would be greatly appreciated. Thanks
2 Responses
351246 tn?1379685732
MEDICAL PROFESSIONAL
Hi!
Propranolol use can cause depression and hallucination. Going off the drug too can precipitate similar symptoms. Hence, please take the drug as prescribed and consult your doctor regarding your symptoms and wish to stop the medication. If symptoms do not subside after restarting medication, then please consult your doctor immediately. Take care!

The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Avatar universal
I was on it for 6 years and I honestly couldnt tell which was worse being on it or the effects of quitting cold turkey. Its caused several problems and ruined th ed quality of my day to day life. At first I thought I was the only pefson experiencing these same side affects but relieved its the drug and not just me. If you havenf taken it long my advice is to find a substitute while u can. Any thoughts on the use of medicinal cannibus as a substitute? It seemed to help and work better until I stopped using. Any other suggestikns as a alternative to either one?
Have an Answer?
Top Neurology Answerers
620923 tn?1452919248
Allentown, PA
1780921 tn?1499305393
Queen Creek, AZ
1756321 tn?1547098925
Queensland, Australia
Avatar universal
Trinity , TX
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease